Search the Community
Showing results for tags 'Benign fasiculation syndrome'.
Found 1 result
Hi all, my story is so very long but the short story is i was on zoloft 50 mg for 15 years (only drug i was ever on). I tried multiple times to get off but would get severe discontinuation syndrome each time so i thought i just had to stay on it for life. I will go into those symptoms if you ask. Anyways about 4 years ago i developed benign fasiculations and resting tremor. It took seeing multiple docs and finally a second neurologist and he said this is common with zoloft. So i had to get off it but i was scared to death because of the severe discontinuation that i would compare to heroin withdrawal. So i was so scared i never went back to the doctor and thought maybe i can live with BFS and the tremor. But then my neurological symptoms got worse and led to parkinsons which was drug induced and dyskinesia. The facial grimacing was way more annoying than the fasiculations and it affected my blood pressure too, thats how parkinsons works, it affects the autonomic system so i had bad orthostatic hypotension and that was dibilitating but somehow i pushed through. I had many more issues, if you ask i can write about them. Anyways this time i was ready to get off zoloft so i go to the doctor and he says "wow you've been on it for 15 years" and i thought "WOW you idiot. Your office is the one who has been prescribing this to me all these years". They never once told me to make an appt if i hadnt been there in a few years, they just kept refilling it. They should require patients to have biyearly appts and check them for neurological signs and if the patient doesnt make an appt than they should not get a refill. I am very mad at my poor healthcare and management (total lack thereof) but again my story is so long i can write it if you ask. Anyways my doc said to wean off over like 2 months. That was too fast so i did it on my on and weaned off 50 mg over a 6 month period and for the first time i did not get discontinuation syndrome! I was scared to death but i did it and was shocked i did not get discontinuation. Weaning that slow is the answer. I only had some mild things like some mood swings, swollen lymph nodes which always happens when i wean off for some reason, headaches, i can go into detail if you ask. My neurological disorders are also going away. I am 20 days off zoloft and feel great and i would say my neurological issues are like 80% better and i hope to recover completely with time (i might have permanent damage). Anyways i am posting because i am very angry at the healthcare community for their lack of knowledge on how zoloft, though rare, does cause dyskinesia, BFS, and parkinsonism. Docs do not seem to know to look for these signs and put a stop to it before irreversible damage occurs which is a disability. They are too freely handing out these meds to your average person with basic stress that can actually manage without meds like seeking CBT, meditation, yoga, qigong, etc. i am one of those type of people. Patients are never checked up on on these meds. I know personally from working in gastroenterology for years that almost everyone is on anxiety or antidepressants and that to me is a crime because every single one of them are having unexplained problems with a lot of expensive negative testing and they are frustrated but no one is relaying it is the medication causing it and how imperitive it is to get off it. I am against all these meds (unless the patient has true mental disorder like bipolar or is in a stage of suicidal ideation etc). I am just very angry. For me, to address that, i want and need to raise awareness but i feel no one would believe my story because it is so rare but i think more common than we know because it is being unreported and doctors dont know enough to spot tardive dyskinesia etc so it takes years. Anyone else with a story like mine?